Difference Between Aleve and Advil (With Table)

Non-steroidal anti-inflammatory medicines (NSAIDs) such as Aleve and Advil are prescribed to treat pain and fever. Because both Aleve and Advil are non-steroidal anti-inflammatory medicines, they are used to alleviate pain and lower fever. Even though they are different medications, they are all members of the same class. In most cases, taking any medication without a prescription is not wise because specific requirements must be followed when prescribing medications to a patient.

Aleve vs Advil

The main difference between Aleve and Advil is that Aleve contains naproxen sodium as an active component, whereas Advil does not. On the other hand, Advil includes the active component ibuprofen, and Aleve doesn’t act as rapidly as Aleve to add insult to injury. On the other hand, Advil is only effective for four to eight hours. The final point is that Aleve’s maximum daily dose is 880 mg, whereas Advil’s highest recommended dosage is 1200 mg.

Aleve is a medication that contains the active component naproxen sodium. On the other hand, Aleve does not act as soon as Advil, and however, it may result in the form of light sensitivity.

As an active ingredient in Advil, you’ll find ibuprofen. Advil contains 200 milligrams of ibuprofen, which is a significant amount. In addition, the maximum daily dose of Aleve is 1200 mg per day. If one Advil does not relieve the pain, it is possible to take two simultaneously.

Comparison Table Between Aleve and Advil

Parameters of comparisonAleveAdvil
Active ingredientAleve is a medication that contains the active component naproxen sodium.Advil, on the other hand, contains the active component ibuprofen.
QuantityAleve includes 220 milligrams of naproxen sodium in each tablet.Ibuprofen 200 mg is contained into Advil.
WorkingAleve is not a fast-acting medication.Advil begins to act almost immediately.
DurationAleve is effective for up to eight to twelve hours.Advil only has a four- to the eight-hour duration of action.
Max daily doseAleve has a maximum daily dose of 880 mg, equivalent to one tablet.One hundred and eighty milligrams of Advil can be used daily.

What is Aleve?

Aleve does not relieve pain as quickly as Advil, but for a more extended period. Aleve has a maximum daily dose of 880 mg, the highest recommended amount. In addition, if symptoms linger, it is recommended that you take one tablet every four to six hours. On the other hand, the first dose permits the simultaneous administration of two pills. However, no more than three tablets should be taken in 24 hours.

Some folks say they’ve noticed a rise in their sensitivity to light in terms of side effects. On top of all that, it can lead to stomach ulcers and an increased risk of bleeding, among many other issues. As a bonus, it has been demonstrated to reduce the risk of cardiovascular attacks and strokes.

Aleve usually works within a few hours, prescribed to treat minor aches and pains. This condition may be brought on by various factors, including a headache or toothache, backache; menstrual cramps; sprains, the common cold, muscle pains, and modest arthritis pain.

Aleve inhibits the activity of the COX-1 and COX-2 enzymes, which are responsible for the inflammatory response in the body. However, the primary target is COX-2 rather than COX-2, although it also inhibits COX-1. As a result, atypical digestive tract symptoms manifest themselves.

One of the essential advice is to avoid taking Avele and Advil simultaneously.

What is Advil?

In addition to being made up of ibuprofen, which is the medicine’s main ingredient, Advil is also classified as a non-steroidal anti-inflammatory drug. Advil contains 200 milligrams of ibuprofen, which is a significant amount.

Advil is more effective than Aleve in terms of speed of action, but it is not more effective in terms of duration of action. Advil has a maximum daily dose of 1200 mg, the highest recommended amount. And if one tablet is ineffective, it is possible to combine two tablets to make them more effective. However, no more than six tablets should be taken in 24 hours.

Advil, a non-steroidal anti-inflammatory medicine (NSAID), is widely used for minor aches and pains. The reasons for aches and pains are also the same, including headaches, toothaches, menstrual cramps, backache, sprains, and muscle aches, among other things.

Advil also inhibits the activity of the COX-1 and COX-2 enzymes, which are responsible for the inflammatory response in the body. However, the primary target is COX-2 rather than COX-2, although it also inhibits COX-1. As a result, atypical digestive tract symptoms manifest themselves. However, it does not result in increased gastrointestinal discomfort.

Main Differences Between Aleve and Advil

  1. Even though Aleve and Advil are members of the same drug class, they are vastly different in terms of composition and mechanism of action. It is not recommended to take these medications unless prescribed by a physician. Because they are in the same class, they appear to be comparable. Despite this, both medications are used to alleviate pain and temperature.
  2. The active ingredient in Aleve is naproxen sodium. Meanwhile, the active ingredient in Advil is ibuprofen.
  3. Naproxen sodium is contained in 220 mg of Aleve, while ibuprofen is contained in 200 mg of Advil.
  4. Third, Aleve is not a fast-acting medication. Advil, on the other hand, begins to work almost immediately.
  5. Aleve has a working time of eight to twelve hours. On the other hand, Advil only works for 4 to 8 hours.
  6. Aleve has a maximum daily dose of 880 mg, while Advil has a maximum daily dose of 1200 mg.

Conclusion

Aleve and Advil are non-steroidal anti-inflammatory drugs (NSAIDs) used to treat pain and lower fever in patients suffering from various illnesses. They are indeed two different medications members of the same class of medications. Without a prescription, it is not recommended that you take any medication at all. Because various standards must be completed before a patient can be administered medication, it is not advised to avoid this. Between Aleve and Advil, there are significant differences in how they work.

Naproxen sodium is the active ingredient in Aleve. Naproxen sodium is included in 220 milligrams of Aleve. When compared to Advil, Aleve is a little slower to take effect. There are eight to twelve hours in a day when it is in operation on this machine. Aside from that, the maximum daily dosage for Aleve is 880 mg. One Aleve can be taken up to two times in each eight-to-12-hour period. While it is not known whether this will occur, it may.

Advil’s active ingredient is ibuprofen (aspirin). Advil also contains 200 milligrams of ibuprofen, which is an anti-inflammatory drug. When compared to Advil, Advil operates much more quickly. Between four and eight hours can pass before it is over. Aside from that, the maximum daily dose of Aleve is 1200 mg. Taking two Advil simultaneously may be necessary if one does not relieve your discomfort. Ulcer and acid reflux patients prefer Advil over other pain relievers.

References

  1. https://www.sciencedirect.com/science/article/pii/S0733861905703030
  2. https://www.sciencedirect.com/science/article/pii/S0011393X05806927